MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Catalog Number MPIS-501-10.0-SC-NT-U-SST
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.Device code desc 1 = no code available ((b)(4)) for adverse event and/or additional intervention.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the metal cannula of the micropuncture transitionless stiffened cannula access set separated from the dilator.This separation occurred during a leg angioplasty procedure.While attempting to gain access to the distal superficial femoral artery, which was reported to be a calcified vessel, the micropuncture needle was inserted along with the mandrill wire.Upon trying to remove the dilator, the inner metal cannula was removed, but the white portion of the dilator remained inside the patient.At that time the white dilator "lost its stiffness".The physician then used a.018 wire into the white dilator and removed it.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, documentation, drawing, manufactures instructions, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record shows no nonconforming events which could contribute to this failure mode.However, upon reviewing the subassembly lots: ic8848287 & ic8706850 several nonconformances were noted.Four were for length incorrect, nine for the catheter, one for work order date, two for surface defect, and one for incorrect number.While some of these were potentially related to the failure mode, all devices were either scrapped or reworked prior to order completion.It should also be noted there were no other reported complaints for this lot number.Additionally, a review of the manufactures instructions, and the quality control procedures revealed no gaps.Based on the information provided, no product returned and the results of our investigation, a definitive root cause could not be traced to the device and may lie with the patient condition.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7834483
Report Number1820334-2018-02583
Device Sequence Number16647393
Product Code DYB
UDI-Device Identifier00827002480087
UDI-Public(01)00827002480087(17)210604(10)8927219
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2021
Device Catalogue NumberMPIS-501-10.0-SC-NT-U-SST
Device Lot Number8927219
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/30/2018
Initial Report FDA Received Date08/30/2018
Supplement Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1